Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Pain Med Question??

2

Comments

  • hey alex,
    whats weird is our docs have tried us on same meds pretty much same time...
    you not suppose to remove the patch and then try to re-use....that the pharmacist told me..and the they also told me not to take norco with it...but my neuro said take halfs till patch kicks in...
    I'm sure by now you have talked with your doc...
    but i know my neuro told me he was starting me on he 50mc that it was the lowest....and only starting me on the patch cause my ortho had raised my norco dosage so i would be able to handle the patch..
    i have issues with asthma and wow that patch added to my wheezing but i did try it for days...cause i had a cold prior to using the patch so can't say was causing it...
    I was also told not to use any of the tapes to hold patch in place if it didnt stick due to could cause more itching..
    I'm glad you got some relief for the game as bad as chgo blew it...
    i have tried alot of mixes myself ms.humpty and not much works but have to say for me...norco does take some of the pain away and if not for that i would be screaming in pain...so i have tried the nerve pain meds and i'm agreeing with alex not worth the side effects...
    i'm not giving up yet somebody out there's gonna find a pill to help us all
    i was told by my doc and rn and pharm. alex that give few days and some of those tiredness and such wear off...i got no relief and i even by docs ok tried changing it 2 days..nothing...i'm glad i have good insurance and only paid 5.00 for 10 patches....
    neck,bone spurs pain started 04, back issues and fusion l4,l5 06~hardware removed.
    good few yrs. 09 pain sharp, numbness feet,legs, diagnosed fibro, neurop. legs.lung issues.
    daily goal do good thing for someone.
  • Fentynal comes as low as 12.5 mcg if I am not mistaken. I started on 25 mcg and then moved up to 50 mcg (every 72 hours) after a month. I do not have the drowsiness or itching you mentioned. The patch does lose it's effectiveness after about 2 days. I do not need the breakthrough medication or muscle relaxer until Day 3, normally.

    Just my experience.
  • advertisement
  • I always spell it wrong. I think it is supposed to be Fentanyl, not the way I spelled it previously.
  • The patch is a 24 hour thing- you don't use it "as needed," but leave it on all the time to even out your pain spikes. If the amount is too high (so that you're feeling very dopey or overmedicated), just get a lower dose patch. Taking it off and putting it back on defeats the purpose! All of this is stated clearly in the package inserts.

    I use 25 mcg/hr. I went up to 50 right after surgery, but I don't tolerate the higher doses well (lots of drowsiness). I also have my doctor prescribe them to be changed every 2 days.

    For me, the patch doesn't help much with nerve pain. It helps a LOT for deep bone and joint pain, however- something that hydrocodone/oxycodone don't help me with.
  • MsHD: I just saw your question to me...sorry to take so long answering.
    In my opinion 5mg od Oxycodone is low because I am on 15mg for BT pain and it does very little for me.

    I do not know id it is common or not for meds to stop working at the end of the day or not. I do know my pain was always worse at the end of the day than it was when I first got up.

    But I did have to keep a pain pill and water on my night stand so I could take it a soon as I woke up. I would wait for it to kick in before I stood up and put me feet on the floor. After I had my pump implant that was when the pain hit me. When I stood up. As a matter of fact the last one I put there Tuesday night is still there.LOL (Tue. is when I had my increase and my pain vanished!)It's still there for just in case my pain returns. This is all so new to me yet.

    Alex, I was prescribed a 25mc fentanyl patch but it did nothing for my pain. I was also taking 15mg oxycodone at that time to. It may have helped to take the edge off my pain some but that was all.

    Cheers :H
    Patsy W
  • advertisement
  • Yes nurse called back. We lowering it to 25 mc to see if its enough for the pain without having to remove it for the 3 days". Its posible i should not have taken the 2 norco and valum at 4 am the day i 1st tried the patch . But i was in some serious pain. Thats the only reason i waited untill 2 pm to put the patch on. They said yes its ok to take benadryl for the itch just in case, at least until body gets use to it.

    I was never told not to take my norco while on this patch. I even double checked when i picked it up at my local osco drug store, I know it says dont aply it after its removed.
    But i have been in pain long enough and i am geting everything out of this patch i have coming for my money baby"""" Thats how i roll"

    My pain dont care if i got 8 hours out of the patch already, i preserved it back in to the plastic but i have it on now to see if it stops this nerve pain again" If not, i wil already have the script picked up by tomorow for the 25 mc

    Thanks for everyones responce "

    Sincerely. Yours: Alex
    Flexicore ADR 2004 resulting nerve damage l4l5 Fusion 2006 same level, 2009 hardware removal with lami !
    2012 scs implant ,
  • MsHD, I am Rx'd oxycodone IR 15mg (6 x a day), and my pain is worse at night. It's so strange.. whenever I'm at the Drs office being asked "when is your pain better...worse...", I'm not really thinking or remembering my pain as it *is*, but right now I remember because it's night, and I feel this way every night. I'm the type that I try to push the negative away as soon as possible, so in the early part of the day at my Drs office it's hard to believe that pain gets that much worse...every night. I really don't face my pain in the daytime as it is in the evenings/night and don't even know how to discuss it with anyone outside of these words here. So, your pain might be worse at night too, and if so, the 5mg would not (IMO) take care of that.

    Another thing, I have always wondered but nobody has ever answered this question for me. When a person is taking the patch for pain, but take BT meds as well.. does the patch basically give you a new normal as far as pain level goes, and the BT meds are for times when the patch doesn't quite cover the pain? If you are taking all 8 of your BT meds every day, it's possible that your patch is not strong enough..at least that's the way I'm thinking of the patch & BT meds. It just sounds like you have too much pain on a daily basis breaking through.
  • wow! LOTS of info here :)

    Robin - in short the answers is yes as far as the F patch and break through meds.

    Yep I stand corrected my F patch is MCG - not MG. My bad ;)

    I guess the thing that has me wondering is my last dose of the day does zero for me. Does not even take the edge off. It does not matter if I take 2 or even 3 of my 5 mg pills. So right now I just try to plan life to do nothing in the evenings, as of my pain levels.
    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
  • Just an FYI, taking 2 or 3 of your 5mg BT meds at night will mess up your tolerance and soon (very soon) they won't help you in the A.M. at all anymore. You should discuss this with your Dr. soon, otherwise, by the time he actually does raise your dose.. it will only be at a level you are already beyond in tolerance & pain value.
  • Thanks Robin - I stopped taking them about a week or so ago at night time - as they were not helping. So now I use my allowed amount in day time and do all my activities then and try to do nothing in the evening hours.

    I don't want to be "uped" yet. With my up coming knees replacement surgery they already said they will have their hands full with controlling my pain levels as of my current meds. So the less I take now the better my knees pain levels can be handled. Maybe after the new knees are in and healed I will talk about the night time pain issues...

    I was hoping maybe I was just over looking something simple with my night time meds/pain issues when I started this thread - and someone here would spot it - seems not to going to happen though ;)
    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
advertisement
Sign In or Register to comment.